Alert archive / Louisiana / Wind Advisories in 2022

Wind Advisory 10, NWS New Orleans, LA

April 8, 202219 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Apr 8, 2022, 10:34 AM CDT for 19 parishes in Louisiana; 5 counties in Mississippi. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 10:34 AM CDT (15:34 UTC)
Expired
Apr 8, 2022, 7:00 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA
All 24 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS74 KLIX 081534
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1034 AM CDT Fri Apr 8 2022

LAZ034-046>048-056>060-064>070-076>090-MSZ080>082-082345-
/O.NEW.KLIX.WI.Y.0010.220408T1534Z-220409T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-East Baton Rouge-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Northern St. Tammany-Southwestern St. Tammany-
Central Tangipahoa-Lower Tangipahoa-Northern Livingston-
Southern Livingston-Western Ascension-Eastern Ascension-
Upper Jefferson-Lower Jefferson-Upper Plaquemines-
Central Plaquemines-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, 
New Orleans, East New Orleans, Covington, Folsom, Bush, 
Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert,
Ponchatoula, Akers, Denham Springs, Walker, Livingston, 
Springfield, Killian, Whitehall, French Settlement, Sorrento, 
Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, 
Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, 
Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Bay St. Louis,
Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, 
Moss Point, Gautier, and St. Martin
1034 AM CDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...With elevated fire concerns winds gusting
  to 35 to 40 mph combined with the ongoing drought and low
  relative humidity will be hazardous to anyone trying to burn
  today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
822 
WWUS74 KLIX 081716
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1216 PM CDT Fri Apr 8 2022

LAZ034-046>048-056>060-064>070-076>090-MSZ080>082-090000-
/O.CON.KLIX.WI.Y.0010.000000T0000Z-220409T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-East Baton Rouge-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Northern St. Tammany-Southwestern St. Tammany-
Central Tangipahoa-Lower Tangipahoa-Northern Livingston-
Southern Livingston-Western Ascension-Eastern Ascension-
Upper Jefferson-Lower Jefferson-Upper Plaquemines-
Central Plaquemines-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, 
New Orleans, East New Orleans, Covington, Folsom, Bush, 
Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert,
Ponchatoula, Akers, Denham Springs, Walker, Livingston, 
Springfield, Killian, Whitehall, French Settlement, Sorrento, 
Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, 
Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, 
Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Bay St. Louis,
Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, 
Moss Point, Gautier, and St. Martin
1216 PM CDT Fri Apr 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast and southern Mississippi and 
  southeast Louisiana.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...With elevated fire concerns winds gusting
  to 35 to 45 mph combined with the ongoing drought and low 
  relative humidity will be hazardous to anyone trying to burn 
  today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
631 
WWUS74 KLIX 082101
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
401 PM CDT Fri Apr 8 2022

LAZ035>037-039-071-MSZ068>071-077-090000-
/O.EXA.KLIX.WI.Y.0010.000000T0000Z-220409T0000Z/
West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Including the cities of Spillman, St. Francisville, Wakefield, 
Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, 
Montpelier, Bogalusa, Enon, Franklinton, Amite, Kentwood, 
Roseland, Wilmer, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
401 PM CDT Fri Apr 8 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...In Mississippi, Wilkinson, Amite, Pike, Walthall and 
  Pearl River Counties. In Louisiana, West Feliciana, East 
  Feliciana, St. Helena, Washington and Northern Tangipahoa 
  Parishes.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034-046>048-056>060-064>070-076>090-MSZ080>082-090000-
/O.CON.KLIX.WI.Y.0010.000000T0000Z-220409T0000Z/
Pointe Coupee-Iberville-West Baton Rouge-East Baton Rouge-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Northern St. Tammany-Southwestern St. Tammany-
Central Tangipahoa-Lower Tangipahoa-Northern Livingston-
Southern Livingston-Western Ascension-Eastern Ascension-
Upper Jefferson-Lower Jefferson-Upper Plaquemines-
Central Plaquemines-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, 
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, 
New Orleans, East New Orleans, Covington, Folsom, Bush, 
Mandeville, Madisonville, Hammond, Tickfaw, Independence, Robert,
Ponchatoula, Akers, Denham Springs, Walker, Livingston, 
Springfield, Killian, Whitehall, French Settlement, Sorrento, 
Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Metairie, 
Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, 
Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Bay St. Louis,
Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, 
Moss Point, Gautier, and St. Martin
401 PM CDT Fri Apr 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Coastal Mississippi and all of Southeast Louisiana along
  and south of I-012. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 9:36 AM CDT, 58 minutes earlier.

Area forecast discussion, Apr 8, 9:36 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
936 AM CDT Fri Apr 8 2022

.MORNING UPDATE...Based on ongoing temperature trends this morning
and the fact that the airmass is dry and strong solar insolation
is expected, have raised daytime highs for this afternoon by an
average of 2 to 3 degrees. Dewpoints are also running slightly
higher than originally forecast, but still expect to see the drier
airmass aloft to mix down as the day proceeds. No significant
adjustments were made to the dewpoint forecast. As a result,
relative humidity values are still expected to bottom out in the
20 to 25% range this afternoon for a few hours. Winds will be
gusty from the west at 15 to 20 mph and this will keep fire danger
a bit higher than normal. The one factor that may keep the fire
threat somewhat suppressed is that fuel moisture content is rather
high due to the recent rainfall in the area. In any event, there
is a risk of fires potentially getting out of control and burning
is not encouraged today. Winds will be lighter tomorrow and the
fire threat will be substantially reduced. The remainder of the
forecast package is on track this morning. PG

&&

.PREV DISCUSSION... /issued 353 AM CDT Fri Apr 8 2022/

SYNOPSIS...

Stacked low remains near Lake Michigan early this morning, with
upper ridging over the Intermountain West. The frontal boundary
that passed through the area Wednesday night now extends from the
Florida Straits into the southwest Gulf of Mexico.

Any cloud cover associated with the upper low is well to the north
of our area. Temperatures at 3 AM CDT ranged from the middle 40s
to middle 50s for most of the area, but locations where wind flow
is over warmer water, such as Lakefront Airport and Boothville,
are in the lower 60s. Dew points are in the 30s across most of the
area.

SHORT TERM (through Sunday night)...

The upper low over the southern Great Lakes will eventually shift
eastward and be located over the Canadian Maritime Provinces by
Sunday night. Surface high pressure that is edging into the Great
Plains this morning will continue to shift eastward, crossing the
local area on Saturday, and be centered over Florida on Sunday. A
strong trough moving into the Pacific northwest today will be
moving into the northern Plains on Sunday. On Sunday, this trough
will be developing a low pressure system over Kansas. The pressure
gradient between the Kansas low and the Florida high will cause
our winds to return to a southerly component, increasing moisture
levels across the area. Precipitable water values that will remain
below 0.5 inch through Saturday will slowly increase to around an
inch by Sunday night. It'll probably take a good bit of the day
Sunday before we see anything more than a few high clouds in the
sky. Wouldn't be totally shocked to see one or two rain showers
Sunday night, but chances are too low to carry in the forecast.

For much of the weekend, a cool and dry airmass will be in place.
Afternoon relative humidities will be low (below 30 percent)
today and Saturday, and moderate some for Sunday. With breezy
conditions in place today, that enhances drying and fire danger as
noted below. Expect 25 to 30 degree diurnal temperature ranges
through Sunday, with readings below normal today and Saturday.
While most areas will remain in the 40s for overnight lows
tonight, if winds go calm in some of our normally cooler spots,
overnight lows in the 30s aren't out of the question. Don't see it
getting quite cold enough for frost at this time. Temperatures
will finally return to above normal levels on Sunday in most
areas. 35

LONG TERM (Monday and beyond)...

Monday and Tuesday, zonal flow will dominate the upper level
pattern. Southerly surface winds will help to advect warm air and
moisture into the region, which will help enhance lifting. Lower
level convergence will help to increase some lifting in the
environment as well. Looking at the models, scattered showers will
be possible Monday and Tuesday, mainly during the afternoon hours.

Wednesday into Thursday, an upper level trough will move through
the area, enhancing rain chances for the region. Southerly surface
winds will help to continue to advect warm air and moisture into
the area. Upper level divergence will help promote lifting in the
atmosphere. Numerous storms and strong storms will be possible
with this system, but we will have to see how it develops over the
next few days to determine the details surrounding the magnitude
and timing of the system. Several rounds of showers and storms
during the middle and end of the week should help moderate the dry
conditions across the area. MSW/35

AVIATION (valid through 12z Saturday)...

No ceiling or visibility restrictions through Saturday. Only
aviation concerns will be wind related. Likely to be wind gusts in
excess of 20 knots at most terminals during the daylight hours
today, and through the evening at KNEW. The potential for LLWS is
decreasing as wind speeds in the lowest 2000 feet are diminishing
from where they were yesterday. 35

MARINE...

Will hold onto Small Craft Advisory for at least the next 24 hours
as cold, dry advection over the waters continues. Should see a
brief relaxation in conditions as high pressure moves across the
coastal waters tomorrow and tomorrow night. Onshore flow
recommences on Sunday, and advisories are likely to be necessary
again by Sunday night into early next week. 35

FIRE WEATHER...

Evening shift coordinated a Red Flag Warning with our Fire Weather
partners for today due to widespread afternoon humidities below 25
percent and breezy to windy conditions, as well as fuels being dry
in a significant portion of our area. At this time, we don't
anticipate it going beyond today. Afternoon relative humidities
will be similar on Saturday, but wind speeds will be quite a bit
lower. Beyond Saturday, we should start to see moisture levels
recover. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  38  73  46 /   0   0   0   0
BTR  71  41  75  50 /   0   0   0   0
ASD  73  41  74  50 /   0   0   0   0
MSY  72  46  73  53 /   0   0   0   0
GPT  72  44  73  51 /   0   0   0   0
PQL  72  39  73  47 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning until 7 PM CDT this evening for LAZ034>037-039-
     046>048-056>060-064>071-076>090.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...Red Flag Warning until 7 PM CDT this evening for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:24 PM CDTRed Flag WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more24 hr

Nearby

Wind Advisories in Louisiana, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.